MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SHOULDER INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL L.P. SHOULDER INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - while reaming the glenoid, the tab broke.Part was left in patient, and part discarded.
 
Additional Manufacturer Narrative
This complaint reported while reaming the glenoid, the tab broke and part was left in the patient.The healthcare professional indicated there was a 10 minute delay in surgery and another suitable device was available for use.The surgery was completed as intended.There was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.Examination of the bone tap could not be performed as the instrument will not be returned.Part was left in the patient and the other part was discarded.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.Summary of complaints: 3 functional, 16 dull/worn, 1 locking mechanism damaged, 5 seized/galled, 4 threads damaged/galled, 25 bent, 33 broke/cracked/damaged, 1 device cracked/broke, 5 end of life and 20 blank.The lot number is not a controlled number; therefore this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.The root cause for the initial problem cannot be determined with confidence as the instrument was not returned for investigational review.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.The reported condition could possibly be a result of heavy use/misuse/wear and care must be taken to avoid compromising their performance, refer to the instruction for use (ifu).There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
SHOULDER INSTRUMENT
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8222865
Report Number1644408-2018-01193
Device Sequence Number276643
Product Code HTO
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR